Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 359, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 11, 2013, 3:54 PM MDT for Keith County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2013, 3:54 PM MDT (21:54 UTC)
- Expired
- Aug 11, 2013, 4:45 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Keith County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1317 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS53 KLBF 112154
SVRLBF
NEC101-112245-
/O.NEW.KLBF.SV.W.0359.130811T2154Z-130811T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM MDT SUN AUG 11 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 445 PM MDT
* AT 353 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
KEYSTONE...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAXTON...SARBEN AND NEVENS.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 133 AND 147.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 93 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4116 10169 4137 10150 4123 10126 4122 10127
4101 10137
TIME...MOT...LOC 2154Z 311DEG 11KT 4121 10144
HAIL...1.25IN
WIND...60MPH
$$
STOPPKOTTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:50 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 11, 1:50 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT SUN AUG 11 2013 .SYNOPSIS... ISSUED AT 250 PM CDT SUN AUG 11 2013 SYNOPTIC SCALE PATTERN REMAINS CHARACTERIZED BY BROAD TROUGHING ACROSS EASTER CANADA INTO THE GREAT LAKES REGION WITH HIGH AMPLITUDE RIDGE ACROSS THE ROCKIES AND PORTIONS OF THE WEST. UPPER LOW ROTATING NORTHWARD OFF THE COAST OF OR...AND STRONG UPPER HIGH LOCATED OFF THE SOUTHEAST COAST. SUBTROPICAL JET REMAINS ACTIVE AS IT LIFTS SLOWLY NORTHWARD UNDER THE MAIN WESTERN STATES RIDGE. QUASI STATIONARY BOUNDARY RESIDES ACROSS THE MIDDLE PART OF NEBRASKA...WITH THE BEST CONVERGENCE ALONG THE FRONT OVER THE CENTRAL SANDHILLS...REINFORCED BY DIFFERENTIAL HEATING WITH CLOUDS LIMITING INSOLATION NORTH OF THE BOUNDARY. MORNING SOUNDING FROM LBF SHOWING GOOD INSTABILITY IN THE 650-800MB LAYER. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 250 PM CDT SUN AUG 11 2013 SCATTERED THUNDERSTORMS ARE DEVELOPING ALONG A SLOW MOVING SOUTHBOUND COLD FRONT...WHICH EXTENDS FROM NEAR NORFOLK TO BROKEN BOW TO OGALLALA. INSTABILITY IS DECENT BUT SHEAR IS WEAK...AND WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. HOWEVER...MID LEVEL LAPSE RATES ARE STEEPER THAN THOSE OBSERVED THE LAST SEVERAL DAYS...AND COULD ALLOW FOR A FEW STORMS TO BECOME SEVERE AND PRODUCE HAIL TO THE SIZE OF QUARTERS. ANOTHER THREAT COULD BE LOCALLY HEAVY RAINFALL...WITH PWATS QUITE HIGH ACROSS THE REGION. IT APPEARS THAT STORMS WILL ORGANIZE INTO A CLUSTER ACROSS SOUTHWEST INTO THE SOUTHERN PORTIONS OF CENTRAL NEBRASKA THROUGH LATE AFTERNOON...AND THEN SHIFT SOUTH AND EAST INTO SOUTH CENTRAL NEBRASKA AND NORTHERN KANSAS THIS EVENING. ANOTHER ROUND OF STORMS IS POSSIBLE...ESPECIALLY ACROSS WESTERN NEBRASKA MONDAY AFTERNOON. A SURFACE TROUGH WILL BECOME THE FOCUS FOR SCATTERED T-STORMS ACROSS THE NEBRASKA PANHANDLE BY AFTERNOON. STEEP LOW AND MID LEVEL LAPSE RATES WILL EXTEND A BIT EAST OF THIS AREA INTO WESTERN NEBRASKA...WHERE SURFACE BASED CAPE VALUES OF 1500 TO 2500 J/KG WILL RESIDE. SHEAR ONCE AGAIN WILL BE MODEST AT BEST...SO ALTHOUGH A SEVERE STORM CANNOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 250 PM CDT SUN AUG 11 2013 MONDAY NIGHT AND TUESDAY...MODELS SUGGESTING FRONTAL BOUNDARY WILL HAVE BEEN PUSHED BY PREVIOUS CONVECTION TO A POSITION ALONG THE KS/OK BORDER. ALOFT...EXPANSIVE UPPER TROUGH OVER EASTER CANADA DEEPENS/DIGS FURTHER SOUTH INTO THE EASTERN CONUS. THIS WILL SERVE TO INCREASE THE NW UPPER FLOW OVER THE AREA...PAIRED WITH MOIST EAST-SOUTHEASTERLY UPSLOPE FLOW NEAR THE SFC. THIS ALLOWS FOR SOMEWHAT BETTER DEEP LAYER SHEAR ACROSS THE AREA BYT MONDAY NIGHT...AS THE AFOREMENTIONED FRONT WESTERN EDGE RESIDES OVER THE HIGHER TERRAIN OF ERN WY/CO. THIS SHOULD ALLOW GOOD CONVERGENCE NEAR THE WRN EDGE OF THE FRONT AND THUNDERSTORM DEVELOPMENT CONTINUING MON NIGHT. BY TUESDAY SFC HIGH SLIDES SOUTHWARD TO NRN MN/ND...EXPANDING INTO THE UPPER MIDWEST. THIS WILL PSUH THE SOUTHERN EDGE OF THE FRONTAL BOUNDARY FURTHER INTO OK...THOUGH THE WRN EDGE OF THE BOUNDARY WILL REMAIN ACROSS ERN WY/CO SINCE UPPER FLOW IS PARALLEL TO THE FRONT. DIURNALLY DRIVEN CONVECTION WILL AGAIN BE POSSIBLE TUESDAY AFTERNOON INTO THE EVENING...THOUGH BELIEVE OVERALL COVERAGE WILL BE LESS AS DRIER AIR /40 DEGREE DEW POINTS/ INVADING THE UPPER MIDWEST AND MISSOURI RIVER VALLEY WILL NOT BE AS SUPPORTIVE OF LARGE COVERAGE. TUESDAY LOOKS TO BE A CLOUDY DAY WITH MOIST UPSLOPE FLOW ACROSS THE AREA. THEREFORE MAX TEMPS AND DIURNAL RANGE WILL BE KEPT DOWN. WEDNESDAY...UPPER LOW OFF THE BC COAST AND A SLIGHT RETREAT OF THE EASTERN CANADIAN TROUGH WILL ALLOW RIDGE IN BETWEEN TO BECOME MORE POSITIVELY TILTED WHICH WILL DRAG THE WESTERN EDGE OF THE PERSISTENT FRONT EAST INTO THE WESTERN DAKOTAS. THIS WILL CONTINUE THE POSSIBILITY OF DIURNALLY DRIVEN THUNDERSTORM DEVELOPMENT NEAR THE FRONT...WHICH WILL FAVOR THE EASTERN PANHANDLE AND PORTIONS OF NORTH CENTRAL NEBRASKA INTO THE EVENING. HOWEVER...COVERAGE LOOKS TO BE LIMITED DUE TO A NARROW AREA OF HIGHER LOW LEVEL THETA-E TO SUPPORT INITIATION AND MAINTENANCE. TEMPS WILL BE SLOW TO RECOVER AND WILL REMAIN BELOW AVE FOR THIS TIME OF YEAR. THURSDAY AND BEYOND...AN AMPLIFICATION OF THE UPPER RIDGE LOCATED OVER THE ROCKIES WILL TAKE PLACE TOWARD THE END OF NEXT WEEK AND INTO THE BEGINNNING OF NEXT WEEKEND. REMNANTS OF THE PERSISTANT FRONT/LEE TROUGH IS SUGGESTED TO BE ACROSS THE CENTRAL DAKOTAS WHICH IS WHERE THUNDERSTORM CHANCES WILL BE THE BEST...THOUGH COVERAGE LIMITED AS BEST LOW LEVEL MOISTURE STILL PUSHE TO THE DEEP SOUTH. THIS SFC TROUGH POSITION AND BUILDING OF THE UPPER RIDGE WILL ALSO SIGNAL A WARMING ATMOSPHERE...THOUGH THE MODELS DISAGREE ON HOW FAST THIS WILL HAPPEN WITH THE 11.00 RUN OF THE ECMWF KEEP THE AREA SIGNIFICANTLY COOLER THROUGH THE END OF NEXT WEEK. THROUGH THE WEEKEND HOWEVER THE UPPER RIDGE BECOMES MORE POSITIVELY TILTED AS A REINFORCED EAST PAC UPPER LOW BEGINS TO BREAK THE RIDGE DOWN. THIS BREAKDOWN OF THE UPPER RIDGE IS USUALLY A GOOD SETUP FOR TEMPS WARMING TO ABOVE AVERAGE WHICH WOULD MEAN UPPER 80S TO LOWER 90S SEEM REASONABLE SHOULD THE EVOLUTION TAKE PLACE AS THE GFS WOULD SUGGEST. PRECIP CHANCES IN THIS PATTERN NOT USUALLY VERY GOOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1248 PM CDT SUN AUG 11 2013 A SLOW MOVING SOUTHBOUND COLD FRONT WILL EXTEND FROM NEAR KBBW TO KOGA BY LATE THIS AFTERNOON. SCT TSTMS ARE FORECASTED IN THE VICINITY OF THE FRONT...INCLUDING THE KLBF TERMINAL. FARTHER NORTH ACROSS NORTHERN NEBRASKA...NO TSTMS ARE EXPECTED. STORMS SHOULD END ACROSS SOUTHERN NEBRASKA BY LATE THIS EVENING. VFR CONDITIONS SHOULD BE THE RULE OUTSIDE OF ANY CONVECTIVE ACTIVITY. SFC WINDS WILL BE NORTHEAST AT 5 TO 10 KTS TO THE NORTH OF THE FRONT...AND GENERALLY SOUTHWEST AT 10 KTS TO THE SOUTH OF THE FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JWS SHORT TERM...TAYLOR LONG TERM...JWS AVIATION...TAYLOR
Hazardous weather outlook, Aug 11, 2:24 PM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 PM CDT SUN AUG 11 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-122030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 324 PM CDT SUN AUG 11 2013 /224 PM MDT SUN AUG 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG A SLOW MOVING SOUTHBOUND COLD FRONT THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY SOUTH OF A LINE FROM BURWELL...TO THEDFORD...TO GORDON. LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS ARE THE MAIN HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE COMING WEEK. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH THURSDAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Aug 11, 1:56 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT SUN AUG 11 2013 NEZ035-112045- ARTHUR NE- 156 PM MDT SUN AUG 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR COUNTY UNTIL 245 PM MDT... AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ARTHUR...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARTHUR... HAYTHORN LAKE... THREE MILE LAKE... LENA... BUCKTAIL LAKE... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 113 AND 130. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 176. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. STOPPKOTTE
Special weather statement, Aug 11, 2:42 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 242 PM MDT SUN AUG 11 2013 NEZ035-112130- ARTHUR NE- 242 PM MDT SUN AUG 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR COUNTY UNTIL 330 PM MDT... AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ARTHUR. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MCKEAG... BUCKTAIL... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 112 AND 126. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 179. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. STOPPKOTTE
Special weather statement, Aug 11, 3:36 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 436 PM CDT SUN AUG 11 2013 NEZ057-112215- KEITH NE- 336 PM MDT SUN AUG 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEITH COUNTY UNTIL 415 PM MDT... AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KEYSTONE...OR 12 MILES NORTHEAST OF OGALLALA...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PAXTON... SARBEN... BIG BALD HILL... NEVENS... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 130 AND 149. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. STOPPKOTTE
Special weather statement, Aug 11, 3:38 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM MDT SUN AUG 11 2013 NEZ022-035-057-112230- ARTHUR NE-GARDEN NE-KEITH NE- 338 PM MDT SUN AUG 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 430 PM MDT... AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF LEWELLEN...OR 11 MILES EAST OF OSHKOSH...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA... RUTHON... THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 124. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. STOPPKOTTE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:01 PM MDT | Tornado Warning | LBF | Keith | 29 min |
| Aug 11, 4:31 PM MDT | Tornado Warning | LBF | Keith | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.